Dermatitis herpetiformis is the clinical name of it. 

It's a red bumpy very itchy rash.  It's mainly on my forearms and hands.  They do have meds for it... Which I am getting.  It is driving me crazy.  The more you scratch it the worse it gets so I leave it alone. 

Just wondering if anyone else has it after removal. 

I didn't get it until I had it removed. 

Thanks. 

Richard. 

Original Post

Dear Richard,

I had my j pouch done 29 years ago - did not have this happen then.  But, I have had it happen as I've aged.  It could be so many things - did they give you vistoril tabs for it?  I take those in the summer - I tend to break out on my arms then.  Mine is just nerve damage.  But, I will say - now that I think about it - I got this after 2 surgeries later in life - hysterectomy and then a perforated small bowel. I was 45 when that happened, and had the rash types of thing happen after that.  Who knows what it was - I keep vistoril - I forget the generic name for it - on hand and was told if I couldn't stand it, come back for steroid shot.  I bet Jan might know more.  If the meds they are giving you are not giving you relief, I'd go back in and say - need better relief than this.  Also - could be allergies to some of your post op meds?  I hope you get some relief soon.  Take care.

I'd listen to Jan more than me!  She is awesome and really knows so much about all of these issues.  She's helped me out a lot and I've only been on this j pouch forum for about 4 days.  I hope you get to the bottom of whatever is driving you nuts on your arms!  I sort of just live with it, but mine is manageable with the vistaril.  And - no sun on my arms! Please get well.

Hey - smiling and muddling through are pretty darn great coping skills if you ask me.  So is the Pollyanna thing.  I mean, at a certain point, it really does become about attitude.  Also - perhaps about lowering one's expectations as a ticket to some sort of happiness and/or contentment.  I like your answers - they are succinct, to the point, and helpful. I'm the one with the big mouth who rattles on  and on this forum - I think I will get better at not writing so much. 

I think this is years of pent up frustration at not being able to talk about these health issues just flowing out of my brain onto the computer screen.  I hope to utilize some brevity...after I get all this out of my head. 

I have to laugh at myself - all those years counseling other people - oh- I could listen and help people find out how to cope, etc. etc. - and then I went kind of nuts - well, it's a typical female story - trying to fix everyone else - and left myself off the list.  So, I like the smile and muddle through idea.  That's pretty much what I do now - and I move around at a much slower pace.  I try to enjoy moments more and not worry about all the what ifs and I shoulds ,etc.- I like life better like this.  Less money, but no working myself silly.  Able to enjoy just the simplest things - a day without much pain or discomfort and a good book is like heaven to me.  This is one of the upsides of getting older.  ha! 

Hello all... Thank you for the replies. 

I did go to the dermatologist before I had my pouch removed and was tested.  Dapsone is the  drug he wants to put me on and I start it today.  Thank goodness.  He said it very effective. 

I hope so cause it's driving me crazy.  

One thing is I have to have weekly blood tests for the first month. And then monthly after that.  Liver function tests or something.  

He is an older dermatologist and very old school.  Follows the rules and would not start me in it until I could be tested on a regular basis.  

I am getting blisters on my fingers and I don't even scratch or touch them.  Just washing my hands irritates them.  Or brushing against them. Same thing on my forearms.  Just wearing long sleeved shirts that brush against my forearms irritate it. 

I do hope the drug will help.  

Richard. 

Jan.

I truly don't know if he tested for it. 

All he told me is that it was Dermatitis herpetiformis. 

I see him next Tuesday and will see if I was tested for it. 

I will get back here and post on whether or not I was tested for it.  They seem to be closely related.  I hope I don't have it.  

It's the first time I have ever seen a dermatologist.  I was referred to him.  But he seems very knowledgeable.  Thorough too.  He took two skin samples to make sure. 

I started the dapsone today.  I sure hope it puts it down because it is very bothersome.  

I am starting now to look at what I eat and reduce the gluten in my diet.  It seems to be a big big factor in dealing with it. 

Richard. 

Yep - that's what mine looks like.  Mine is worse in summer months.  Vistoril helps me.  This all started for me in my mid 40s.  I hate it.  If it gets cold, mine gets better.  Can this be weather related?  Anyone know?  It does not matter if I'm inside or outside - in summer - here it comes - once it freezes - it gets so much better.  I'd love to know if anyone knows if weather plays a factor in this. thnx.  For me bread or no bread etc. does not matter - it's the temperature outside.  And, to my dismay, we live in Texas.  No choice - husband's job is here.  We hope to move back north once he gets 5 for years in.  So, I'm stuck inside a lot.  Does not matter if I wear long sleeves, etc. (it helps, but I still break out with this nerve stuff on my arms and legs and midsection).  I don't think I should start steroid shots yet - I'm 52 - it would seem like I should wait until I'm older?  Steroids for shingles (which is not the same as what we are talking about) drive me nuts.  Sometimes, there just is no easy answer.

The picture is gone, but I think I am having the same thing. Small patches of red welts that itch like crazy. On my hands, up my forearms, between my fingers. When my hands get wet, they burn and then itch and then the skin cracks. Putting on lotion makes them burn, itch, and break out. Not putting on lotion makes them burn, itch, and break out.
I've had this for over a year and it's driving me crazy!

I agree - visit to derm is what you need to do next.  I do not know if this will encourage you - but mine seems to be a bit calmer now - 3 years later.  I take vistoril - an old fashioned cheap antihistamine if mine flares up.  I am so sorry you are dealing with this!

Thanks for the replies!

I visited a derm back in Feb 2018. They did skin patch tests which resulted in no allergens, a blood test which showed no lupus, and prescribed a special lotion that did nothing except empty my wallet. Steroid shots and cream helped at first, but now they also cause me to break out.

I'll take a look at Target for some antihistamine and see if that helps.

Thanks!

 

yep, after my surgeries I get a full on body rash that looks like raised red bumps on my whole body except my face. some of the larger ones appear to have a clear fluid in them. I have been to 2 different dermatologists and just said it an "it is", lol.. give me cream to help the itch. it lasts 2 weeks and then always goes away on its own. I get it at once or twice a year for 10 years now. I have had celiac tests blood and biopsy and its been negative. although I just probably jinxed myself cuz its been 15 months since I had it last.

I bought some benadryl and going to give that a try. Sucks we have this issue, but knowing I'm not the only one brings some relief. Mine, unfortunately, has not stopped for over a year. Daily itching and burning on my hands has progressed to my forearms.

If anyone ever gets a diagnosis more than "contact dermatitis" please reply!

I've had this happen several times breaking out in a rash, always after eating particular meals, but it isn't consistent and goes away for me. Benedryl does help me when it happens. Luckily it is infrequent for whatever reason for me, even if eating the same things. 

After all this time the only thing that works is a prescription cream. And that has limited effects  But it works. 

As for a gluten free diet? I don't know how anyone can afford to be on one. 

A small loaf of bread that gluten free is like 5 bucks! 

And almost everything has gluten in it.   And I don't even know if it would help.

Mine only flairs occasionally  More often while under stress. Even some stress you don't think is there. But that also made my uc flair when I had my colon. So I try and keep my stress levels down. That easy. 

Richard  

Delightful 

Lol. 

We both know it's just a nuscense. (spell) 

But. Always a but. I can deal with this better than the uc. 

The uc was outta control. This will and does go dormant for periods of times. Right now like you I'm having what I call a flare with it. I just put the thick cream on and long sleeves on and it helps. Seems getting the cream into my bloodstream over a few days helps. 

I think in weird ways.  But I'm sure it gets into your bloodstream. After all your skin is the biggest organ.

Richard. 

I've had this skin issue (little red bumps) for about a year now. I had a pouch scope (normal) and an endoscopy b/c of an inflamed esophogus. 

I'm beginning to wonder if I've been having a UC flair for a year and my GI doctor simply did not recognize that the inflammation in my esophogus and my skin rash are related. . .if I still had my colon, I'd have been in the hospital by now.

Sound possible or am I grasping at straws?

 

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×